Ask the Professionals

Return to Questions

injecting insulin in the sun

  • Anonymous ORIGINAL POSTER
    Is there any contradiction of injection insulin in an spot on your body that is not shaded
  • Samuel Grossman, BS Pharm, Pharm.D, CDE PROFESSIONAL
    When you inject insulin in an area that is exposed to the sun, whether it is in the stomach, arm or thigh, you run the risk of faster absorption of insulin from the site of injection. In some cases faster absorption can lead to low blood sugar levels. There are no specific recommendations on what is the best practice. However, in my practice I recommend to individuals who inject insulin and go in the sun to wait at least 15-30 minutes after injecting a pre-meal rapid acting insulin before exposing the injected area to the sun. This time after the injection will allow the insulin to get absorbed from the injection site appropriately.